Alert archive / Oklahoma / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Norman, OK

February 14, 20079 counties in Oklahoma

NWS Norman, OK issued this wind chill advisory at Feb 14, 2007, 3:31 AM CST for 9 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 3:31 AM CST (09:31 UTC)
Expired
Feb 14, 2007, 9:00 AM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOUN 140931
WSWOUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
331 AM CST WED FEB 14 2007

OKZ004>007-009>011-014-015-141500-
/O.NEW.KOUN.WC.Y.0002.070214T0931Z-070214T1500Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...CHEYENNE...TALOGA
331 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

NORTH WINDS 10 TO 15 MPH AND TEMPERATURES 8 TO 13 DEGREES WILL
ALLOW WIND CHILLS TO RANGE -5 TO -10 DEGREES THROUGH MID-MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL TEMPERATURES ARE
EXPECTED TO BE BELOW -5 DEGREES AND WINDS 10 MPH OR MORE. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 8:07 PM CST, 7 hours 24 minutes earlier.

Area forecast discussion, Feb 13, 8:07 PM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CST TUE FEB 13 2007

.UPDATE...
HAVE ADDED A CHANCE OF FLURRIES OVERNIGHT. REPORTS CONTINUE OF
OCCASIONAL LIGHT PRECIP THIS EVENING... AND RADAR ECHOES PERSIST.
CONTINUING COLD ADVECTION OVERNIGHT LIKELY TO SHAKE OUT A FEW
FLAKES HERE AND THERE BUT CHANCES OF MEASURABLE ARE CONSIDERED
LESS THAN 20 PERCENT. NO OTHER CHANGES AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  20  26  15  30 /  10  30  20  10
HOBART OK         20  26  15  33 /  20  40  30  10
WICHITA FALLS TX  24  32  21  36 /  10  30  30  10
GAGE OK           12  21   9  31 /  20  40  30  10
PONCA CITY OK     16  22  12  27 /  10  20  20  10
DURANT OK         25  34  21  35 /  10  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, Feb 13, 12:00 PM CST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE FEB 13 2007

OKZ004>048-050>052-TXZ083>090-141300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COLD AND STABLE AIRMASS WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NORTH WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
LIGHT SNOW IS EXPECTED ACROSS MUCH OF THE REGION WEDNESDAY AND INTO
WEDNESDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...PRIMARILY
OVER FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...NO
SIGNIFICANT IMPACTS TO TRAVEL OR COMMERCE ARE EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:51 PM CSTSnow AdvisoryOUNBeckham, Caddo, Comanche, Cotton, Custer, Greer and 6 more11 hr

Nearby

Wind Chill Advisories in Oklahoma, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.